Alert archive / Texas / Tornado Warnings in 1998
Tornado Warning 35, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 26, 1998, 9:28 PM CDT for Concho County, Runnels County, Tom Green County, Texas. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 1998, 9:28 PM CDT (02:28 UTC)
- Expired
- May 26, 1998, 10:30 PM CDT
- In force
- 62 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Concho County, TX, Runnels County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 41 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 9:30 PM CDT | Tornado F0 | Lowake, TX | Tornado destroyed an irrigation system |
| May 26, 9:31 PM CDT | Thunderstorm Wind | Lowake, TX | A workshed was destroyed by high winds |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 5:15 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2356 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 270228 RRA TORSJT TXC095-399-451-270330- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 928 PM CDT TUE MAY 26 1998 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... WESTERN CONCHO COUNTY IN WEST CENTRAL TEXAS SOUTHERN RUNNELS COUNTY IN WEST CENTRAL TEXAS EASTERN TOM GREEN COUNTY IN WEST CENTRAL TEXAS * UNTIL 1030 PM CDT * AT 927 PM CDT... DOPPLER RADAR AT SAN ANGELO INDICATED A TORNADO 15 MILES SOUTHWEST OF BALLINGER OR 2 MILES SOUTH OF LOWAKE MOVING EAST AT 5 MPH. ANOTHER TORNADO WAS REPORTED ON THE GROUND NEAR VERIBEST A TORNADO IS ON THE GROUND! GO TO THE BASEMENT! IF A BASEMENT IS NOT AVAILABLE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR! AM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 26, 9:21 PM CDT, 7 minutes earlier.
Area forecast discussion, May 26, 9:21 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 921 PM CDT TUE MAY 26 1998 AREA FORECAST DISCUSSION WILL NOT BE ISSUED TONIGHT DUE TO PRESS OF SEVERE WEATHER. 01
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:06 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 64 min |
| May 26, 7:39 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 61 min |
| May 26, 7:42 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 63 min |
| May 26, 8:00 PM CDT | Tornado Warning | SJT | Tom Green | 60 min |
| May 26, 8:06 PM CDT | Flash Flood Warning | SJT | Runnels | 3 hr |
| May 26, 8:15 PM CDT | Tornado Warning | SJT | Concho, Tom Green | 80 min |
| May 26, 8:19 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 91 min |
| May 26, 8:26 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 64 min |
| May 26, 8:30 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 65 min |
| May 26, 8:40 PM CDT | Severe Thunderstorm Warning | SJT | Mitchell | 80 min |
| May 26, 8:45 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 65 min |
| May 26, 8:50 PM CDT | Flash Flood Warning | SJT | Mitchell, Sterling | 3 hr |
| May 26, 9:05 PM CDT | Flash Flood Warning | SJT | Concho, Runnels, Tom Green | 4 hr |
| May 26, 9:31 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 64 min |
| May 26, 9:32 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 63 min |
| May 26, 9:35 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 65 min |
| May 26, 9:45 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 65 min |
| May 26, 9:51 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 79 min |
| May 26, 9:59 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 61 min |
| May 26, 10:14 PM CDT | Tornado Warning | SJT | Irion | 66 min |
| May 26, 10:20 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 80 min |
| May 26, 10:20 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 65 min |
| May 26, 10:29 PM CDT | Flash Flood Warning | SJT | Coleman | 4 hr |
| May 26, 10:29 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 96 min |
| May 26, 10:34 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 96 min |
| May 26, 10:40 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 80 min |
| May 26, 10:58 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 62 min |
| May 26, 11:04 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 66 min |
| May 26, 11:13 PM CDT | Flash Flood Warning | SJT | Tom Green | 112 min |
| May 26, 11:18 PM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| May 26, 11:46 PM CDT | Flash Flood Warning | SJT | Brown | 3 hr |
| May 26, 11:56 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 64 min |
| May 27, 12:09 AM CDT | Tornado Warning | SJT | Crockett | 61 min |
| May 27, 12:21 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 49 min |
| May 27, 12:27 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 63 min |
| May 27, 12:28 AM CDT | Severe Thunderstorm Warning | SJT | Sutton | 62 min |
Nearby
Tornado Warnings in Texas, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.